Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 1, 2021, 5:01 PM MDT for Pueblo County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 5:01 PM MDT (23:01 UTC)
- Expired
- Jul 1, 2021, 5:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315 WWUS85 KPUB 012301 SPSPUB Special Weather Statement National Weather Service Pueblo CO 501 PM MDT Thu Jul 1 2021 COZ086-012345- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 501 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO COUNTY UNTIL 545 PM MDT... At 501 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Pueblo Reservoir, or 15 miles southwest of Pueblo, moving southeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Colorado City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3809 10490 3818 10481 3813 10458 3793 10473 TIME...MOT...LOC 2301Z 299DEG 5KT 3810 10480 $$ MOORE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 4:25 PM MDT, 36 minutes earlier.
Area forecast discussion, Jul 1, 4:25 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 425 PM MDT Thu Jul 1 2021 .SHORT TERM...(This evening through Friday) Issued at 354 PM MDT Thu Jul 1 2021 Main Forecast Concerns/Challenges: 1) Strong to severe storms through mid to late evening from the Pikes Peak region, south through Pueblo and into around the Kim area. 2) No changes to the Flash Flood Watch, with the risk for flash flooding continuing and possibly increasing into this evening. 3) Returning thunderstorm chances Friday afternoon across the eastern mountains and adjacent locations into the I-25 corridor. Possible flash flooding across the burn scars and urban areas, as well as the potential for isolated strong to severe storms. Thunderstorm development has continued to increase in coverage and intensity this afternoon, as a very moist and unstable air mass is in place. Heavy rainfall with possible flash flooding has been the main concern today, though the threat for strong to severe storms has increased over the last couple of hours. While heavy rainfall and flash flooding are still concerns this afternoon into the evening, do think the threat of strong to severe storms will continue for the remainder of the afternoon into the evening. Instability axis has now pushed well into central CO with both low and mid level lapse rates seeing steepening trends. Additionally, the previously mentioned zone of flow has expanded further west, with bulk shear values of 25-35 kt noted as far west as the I-25 corridor. This has supported more organized development and will continue to do so, with additional storms capable of producing wind gusts to 60 mph and hail the size of quarters expected from the Pikes Peak region, south through Pueblo and into around the Kim area into this evening. The severe threat should diminish by mid to late evening, though a well defined mid level vort and surface trough will pivot across southern CO this evening into the overnight hours. This support along with continued deep moist upslope flow will provide a continue risk of flash flooding across the Flash Flood Watch area. With instability and high dewpoint air remaining in place, storms capable of producing heavy rainfall will also continue. Do have some concerns that the risk will actually increase into this evening, as coverage of these storms is expected to increase with the increase in large scale ascent. So, no changes to the watch at this time, even the end time. Did think about extending the watch, but have opted not to at this time. There could be some lingering storms beyond the end time, especially across the southern watch area, and the evening shift will have to monitor trends. Another day of moist upslope flow with high dewpoint air and instability is expected on Friday. This will support another day of thunderstorm development which will be capable of producing heavy rain. The risk of flash flooding will continue on Friday, along with the potential for isolated strong to severe storms. .LONG TERM...(Friday night through Thursday) Issued at 354 PM MDT Thu Jul 1 2021 Main Forecast Concerns/Challenges: 1) Daily chance for thunderstorm activity, especially over the mountains 2) More seasonal temperatures make a return Friday night...A disturbance pushing east across the northern Rockies on Fri will help to spark more thunderstorm activity across the CWA, and models indicate a good amount of convection will continue along the I-25 corridor through early Fri evening before tapering off around midnight. QPF amounts are less than what is expected this evening, but the Spring and Junkins burn scars will need to be monitored just in case a slow moving cell develops directly overhead. Look for overnight lows around 50F for the high valleys, and in the mid 50s to around 60F for the plains. Saturday through Monday...Upper level high pressure builds into the Four Corners region and strengthens over the holiday weekend. There will be a shot for convection each aftn through early evening, mainly tied to the higher terrain and the immediate adjacent plains. Due to the convective nature of this expected activity, the flash flood potential across area burn scars will be tough to predict and will require constant monitoring each day. Temps are forecast to start climbing back up to seasonal normal levels as well, with highs in the upper 70s to mid 80s for the high valleys, and in the mid 80s to lower 90s for the plains. Tuesday through Thursday...The bubble of high pressure gradually shifts west and centers over southern NV, while multiple upper disturbances pass to the north and try to backdoor into eastern CO. Diurnal convection, mainly tied to the mts, will persist as temps continue to rise. Max temps by Thu are forecast to warm back up into the mid to upper 90s across the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 425 PM MDT Thu Jul 1 2021 Active weather will continue into this evening, with showers and thunderstorms expected to impact the TAF sites, especially COS and PUB. Thunderstorms have increased in coverage and intensity over the last couple of hours, and expect that to continue into this evening with high confidence for storms to impact COS and PUB. No change to the ALS TAF in terms of thunder, as the thunderstorm development into the evening should remain more isolated. Did add prevailing showers to ALS, as precip development will likely continue longer into the evening. Still think there is potential for MVFR ceilings but confidence is still not high enough to add it to the TAFs at this time. Another day of showers and storms is expected on Friday across the TAF sites, especially COS and PUB. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for COZ072>088. && SHORT TERM...RODRIGUEZ LONG TERM...MOORE AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 1, 10:33 AM MDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1033 AM MDT Thu Jul 1 2021 COZ058>089-093>099-021645- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1033 AM MDT Thu Jul 1 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Widespread thunderstorms will develop this afternoon over the mountains, then move across the plains during the evening and overnight hours. Storms will likely produce heavy rainfall, with flash flooding possible over the eastern mountains and Interstate 25 corridor from early afternoon until around midnight. The Junkins and Spring burn scars will be especially at risk for flash flooding as storms develop. One or two severe storms will be possible over the plains, especially along and south of Highway 50, today as well. Wind gusts to 60 mph and hail the size of quarters are the main risks. All storms today may contain brief heavy rain, strong and gusty winds, small hail, and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday For Friday, thunderstorms will develop over the mountains during the early afternoon and move into the plains later in the afternoon and evening hours. A few of these storms could become severe, with wind gusts to 60 mph and hail the size of quarters. Flash flooding will be possible over the burn scar areas, especially if storms become stationary. For Saturday though Wednesday, thunderstorms will still develop during the afternoon and evening hours, mainly over the mountains, however the chances will continue to diminish towards to end of the forecast period. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the eastern mountains, the Interstate 25 corridor and the southeast plains this afternoon and tonight. RODRIGUEZ
In the hours before
Special weather statement, Jul 1, 3:32 PM MDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Pueblo CO 332 PM MDT Thu Jul 1 2021 COZ085-086-012215- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 332 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EL PASO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 415 PM MDT... At 332 PM MDT, Doppler radar was tracking a strong thunderstorm near Pinon, or 14 miles northeast of Pueblo, moving south at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northeastern Pueblo, Pinon and Pueblo Depot. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3851 10463 3853 10441 3831 10428 3827 10459 TIME...MOT...LOC 2132Z 346DEG 17KT 3846 10450 MOORE
Special weather statement, Jul 1, 4:03 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Pueblo CO 403 PM MDT Thu Jul 1 2021 COZ081-085-012245- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 403 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL 445 PM MDT... At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Fountain, or 16 miles south of Colorado Springs. This storm was nearly stationary. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fountain. Fort Carson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3868 10472 3853 10468 3853 10491 3867 10491 TIME...MOT...LOC 2202Z 108DEG 1KT 3859 10485 MOORE
Local storm report, Jul 1, 4:34 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
434 PM MDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND GST 5 NE BLENDE 38.29N 104.50W
07/01/2021 M61 MPH PUEBLO CO ASOS
&&Local storm report, Jul 1, 4:35 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
435 PM MDT THU JUL 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST 5 NE BLENDE 38.29N 104.50W
07/01/2021 M67 MPH PUEBLO CO ASOS
&&Special weather statement, Jul 1, 4:47 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
447 PM MDT Thu Jul 1 2021
COZ062-063-076-077-012330-
Western/Central Fremont County Below 8500 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
447 PM MDT Thu Jul 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND
NORTHWESTERN FREMONT COUNTIES UNTIL 530 PM MDT...
At 446 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Salida, or 13 miles north of Decker Burn Scar. This
storm was nearly stationary.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Chaffee and northwestern Fremont Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3869 10596 3869 10581 3857 10579 3854 10603
3869 10604 3870 10597
TIME...MOT...LOC 2246Z 343DEG 1KT 3863 10595
MOORESpecial weather statement, Jul 1, 5:01 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 501 PM MDT Thu Jul 1 2021 COZ086-012345- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 501 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO COUNTY UNTIL 545 PM MDT... At 501 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Pueblo Reservoir, or 15 miles southwest of Pueblo, moving southeast at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Colorado City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3809 10490 3818 10481 3813 10458 3793 10473 TIME...MOT...LOC 2301Z 299DEG 5KT 3810 10480 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:27 PM MDT | Flash Flood Warning | PUB | Huerfano | 2 hr |
| Jul 1, 1:59 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 1, 2:11 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jul 1, 2:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 18 min |
| Jul 1, 2:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Jul 1, 2:36 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
| Jul 1, 2:42 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 33 min |
| Jul 1, 3:12 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jul 1, 3:15 PM MDT | Special Weather Statement | PUB | Teller | 45 min |
| Jul 1, 3:18 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jul 1, 3:32 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| Jul 1, 3:47 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 28 min |
| Jul 1, 4:03 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| Jul 1, 4:09 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 36 min |
| Jul 1, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 30 min |
| Jul 1, 4:44 PM MDT | Tornado Warning | PUB | Crowley, Pueblo | 23 min |
| Jul 1, 4:47 PM MDT | Special Weather Statement | PUB | Chaffee | 43 min |
| Jul 1, 5:06 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 27 min |
| Jul 1, 5:15 PM MDT | Special Weather Statement | PUB | Otero | 45 min |
| Jul 1, 5:16 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| Jul 1, 5:19 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont | 3 hr |
| Jul 1, 5:35 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 40 min |
| Jul 1, 5:38 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 38 min |
| Jul 1, 5:44 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.